Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 98, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 18, 2007, 8:18 PM EDT for Fleming County, Kentucky. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 8:18 PM EDT (00:18 UTC)
- Expired
- Jul 18, 2007, 9:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Fleming County, KY
The radar
The Jackson,KY radar (KJKL), 98 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 8:55 PM EDT | TSTM WND DMG | Ringos Mills, KY | COUPLE OF TREES BLOWN DOWN |
| Jul 18, 9:07 PM EDT | TSTM WND DMG | 5 S Muses Mills, KY | TREES DOWN ON TOMISHMAEL ROAD OFF OF HIGHWAY 32. |
| Jul 18, 9:07 PM EDT | TSTM WND DMG | 5 Sse Muses Mills, KY | TREES DOWN ON TOMISHMAEL ROAD OFF OF HIGHWAY 32. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 190017 SVRJKL KYC069-190100- /O.NEW.KJKL.SV.W.0098.070719T0018Z-070719T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 818 PM EDT WED JUL 18 2007 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLEMING COUNTY IN EAST CENTRAL KENTUCKY * UNTIL 900 PM EDT * AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COWAN...OR 9 MILES SOUTHWEST OF FLEMINGSBURG...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ELIZAVILLE AND NEPTON BY 825 PM EDT... PECKS RIDGE BY 830 PM EDT... CRAINTOWN BY 835 PM EDT... TILTON BY 840 PM EDT... FLEMINGSBURG BY 845 PM EDT... POPLAR PLAINS AND HILLSBORO BY 855 PM EDT... TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3846 8399 3828 8400 3824 8348 3849 8347 $$ WJM
1 follow-up statement
000 WWUS53 KJKL 190043 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 844 PM EDT WED JUL 18 2007 KYC069-190100- /O.CON.KJKL.SV.W.0098.000000T0000Z-070719T0100Z/ FLEMING KY- 844 PM EDT WED JUL 18 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT FOR FLEMING COUNTY... AT 842 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TILTON...OR ABOUT NEAR FLEMINGSBURG...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... POPLAR PLAINS...HILLSBORO AND 8 MILES SOUTH OF PLEASUREVILLE BY 850 PM EDT... GODDARD...WALLINGFORD AND 8 MILES SOUTH OF FOXPORT BY 855 PM EDT... PLUMMERS LANDING AND MUSES MILLS BY 900 PM EDT... LAT...LON 3846 8399 3831 8384 3824 8348 3849 8347 $$ WJM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:42 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 18, 3:42 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 342 PM EDT WED JUL 18 2007 .SHORT TERM.../TONIGHT THROUGH FRIDAY NIGHT/...UPDATED FAIRLY OPAQUE MID CLOUD HAS HINDERED CONVECTIVE DEVELOPMENT OVER THE NORTHERN 1/3 OF THE CWFA. BEST CHANCE FOR CONVECTION EARLY WILL BE IN THE SOUTHWEST WITH BEST INSTABILITY...SHIFTING BACK TO THE NORTH LATE AS THE FRINGE OF MCS ACTIVITY COMES INTO QUESTION. KEPT LOW POPS ALL GROUPS TONIGHT...FOCUSED EARLY SOUTH AND LATER NORTH. NEW GUIDANCE TEMPS AROUND 70 LOOK REASONABLE BUT WILL USE RANGES TO ACCOUNT MCS DEVELOPMENT FOCUS TONIGHT WILL BE WELL TO THE NORTHWEST OVER IL/IN...BUT 850/300 THICKNESS AND STEERING WINDS SUGGEST ONCE SYSTEMS GET GOING THEY COULD CLIP OUR AREA. THIS WILL ALSO PLAY HEAVILY INTO THE FORECAST FOR THURSDAY AS CONVECTIVE DEBRIS AND/OR BOUNDARIES WILL HAVE A HUGE IMPACT ON THE CONVECTIVE POTENTIAL. AT ANY RATE...BY AFTERNOON WE WILL BE UNDER THE INFLUENCE OF DEEP AND STRENGTHENING SOUTHWEST FLOW AND MOST OF THE DEEP MOISTURE SHOULD PUSH BACK NORTH OF THE AREA. WENT CLOSE TO THE WARMER MAV GUIDANCE. SYSTEM WHICH COMES THROUGH THURSDAY NIGHT WILL HAVE PRETTY FAVORABLE KINEMATICS/DYNAMICS FOR SEVERE...ESPECIALLY CONSIDERING THE TIME OF YEAR. STRONG (40+ KT) MID LEVEL FLOW AND MAINLY UNIDIRECTIONAL SHEAR SHOULD LEAD TO AN IMPRESSIVE SQUALL LINE WHICH WE ARE FORECASTING TO MOVE THROUGH OUR AREA BETWEEN 00 AND 07Z. SPS WILL BE ISSUED TO HIGHLIGHT THREAT. GIVEN QUICK TRANSITION TO NORTHWEST FLOW...AND THE OVERALL STRENGTH OF THIS SYSTEM...I LIKE THE FASTER PRECIP EXIT DEPICTED ON THE NAM/NGM MODELS. CARRIED CHANCE POPS IN THE SOUTH AND EAST EARLY FRIDAY...THEN A QUICK DRYING. THE REST OF THE SHORT RANGE LOOKS VERY NICE AS DRY AIR MOVES IN. .LONG TERM.../SATURDAY THROUGH WEDNESDAY/...UPDATED ANOMALOUSLY STRONG UPPER TROUGH WITH AXIS NEAR THE EAST COAST... ALONG WITH STRONG SURFACE HIGH PRESSURE DROPPING SLOWLY SOUTHEAST FROM THE GREAT LAKES...WILL PROVIDE A FANTASTIC WEEKEND. THAT IS...ASIDE FROM THE FACT THAT WE ARE STILL DEALING WITH DROUGHT. WILL EXPECT OVERNIGHT LOWS AT LEAST AS LOW AS THE 50S. THE LOW DEW POINTS WILL ALSO PROVIDE COMFORTABLE DAYTIME CONDITIONS BY JULY STANDARDS...EVEN WITH HIGHS LARGELY IN THE 80S. SKIES WILL BE MOSTLY CLEAR THROUGH THE START OF THE WORK WEEK. THE PICTURE BECOMES MORE MURKY TOWARD THE MIDDLE OF THE WEEK. THE MODEL SOLUTIONS...BOTH RUN-TO-RUN AND IN THE ENSEMBLE...SHOW A RANGE OF UPPER AIR PATTERNS POSSIBLE. THE QUESTION IS... HOW MUCH OF AN UPPER TROUGH WILL LINGER - VERSUS - TO WHAT EXTENT THE MASSIVE WESTERN CONUS RIDGE WILL BUILD EASTWARD. IT DOES LOOKS LIKE WE WILL HAVE TROUBLE ADVECTING MUCH MOISTURE BACK INTO THE AREA...BUT THE AIR MASS WILL MODIFY OVER TIME. THIS SHOULD RESULT IN GRADUALLY HIGHER DEW POINTS AND TEMPS. HAVE OPTED FOR A FEW MORE CLOUDS AND A 20 PERCENT POP STARTING ON TUESDAY... SIMPLY DUE TO AIR MASS MODIFICATION COUPLED WITH UNCERTAINTY OF PATTERN EVOLUTION. && .AVIATION.../18Z TO 18Z/ INITIAL BATCH OF THUNDERSTORMS FORMED ALONG OLD OUTFLOW BOUNDARY AND MOVED THROUGH OUR SOUTHERN COUNTIES. NEW SCATTERED ACTIVITY IS FIRING NOW IN THE SOUTHWEST...AND WILL INCLUDE A VCTS AT LOZ AND SME THROUGH THE AFTERNOON AND EARLY EVENING. FURTHER NORTH CONVECTION HAS BEEN A LITTLE SLOWER TO DEVELOP...BUT STILL EXPECT SOME. HAVE INCLUDED VCTS FOR SEVERAL HOURS AFTER 21Z AT JKL. LATER...MVFR MIST WILL FORM AT MOST LOCATIONS...AND WHERE RAINS FALL SOME PATCHY DENSE FOG WILL LIKELY OCCUR. NEXT ROUND OF CONVECTION LOOKS TO BE AFTER 18Z TOMORROW...PROBABLY CLOSER TO 00Z. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JOHNSTONE LONG TERM...HAL AVIATION...
Hazardous weather outlook, Jul 18, 3:52 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 352 PM EDT WED JUL 18 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-191100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 352 PM EDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. A FEW STORMS THIS AFTERNOON COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THURSDAY AFTERNOON. A SQUALL LINE IS EXPECTED TO MOVE ACROSS EASTERN KENTUCKY LATE THURSDAY INTO THURSDAY NIGHT. THE LINE WILL LIKELY AFFECT AREAS NORTH OF INTERSTATE 64 EARLY IN THE EVENING...AND REACH AREAS ALONG THE TENNESSEE AND VIRGINIA BORDERS AFTER MIDNIGHT. DAMAGING WINDS WILL BE THE PRIMARY THREAT FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THURSDAY AND THURSDAY NIGHT. JOHNSTONE
In the hours before
Local storm report, Jul 18, 6:46 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
646 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL SHEPHERDTOWN 37.29N 83.87W
07/18/2007 E0.75 INCH CLAY KY LAW ENFORCEMENT
&&
WJMSpecial weather statement, Jul 18, 7:19 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 719 PM EDT WED JUL 18 2007 KYZ059-108-190015- POWELL-WOLFE- 719 PM EDT WED JUL 18 2007 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT SOUTHERN POWELL AND WOLFE COUNTIES THROUGH 815 PM EDT WEDNESDAY EVENING... AT 719 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED ALONG A LINE EXTENDING FROM KNOWLTON TO NATURAL BRIDGE S.P....MOVING SOUTHEAST AT 10 MPH. THE STORMS WILL BE NEAR FURNACE AROUND 725 PM EDT...SEE AROUND 730 PM EDT...ROGERS CHAPEL AROUND 735 PM EDT...PILOT AROUND 745 PM EDT...AND ROGERS AROUND 750 PM EDT. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS UP TO 40 MPH......FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
Special weather statement, Jul 18, 7:47 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 747 PM EDT WED JUL 18 2007 KYZ058-059-190030- POWELL-ESTILL- 747 PM EDT WED JUL 18 2007 ...A STRONG THUNDERSTORM TO AFFECT WESTERN POWELL AND NORTHERN ESTILL COUNTIES THROUGH 830 PM EDT WEDNESDAY EVENING... AT 747 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CRESSY... MOVING EAST AT 15 MPH. THIS STORM WILL BE NEAR CRESSY AROUND 755 PM EDT...WESTBEND AROUND 800 PM EDT...VIRDEN AROUND 805 PM EDT...POWELL VALLEY AROUND 810 PM EDT...CLAY CITY AROUND 815 PM EDT. RESIDENTS CAN EXPECT UP TO ONE INCH OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THIS STORM MAY BECOME SEVERE. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES AND POSSIBLE WARNINGS. WJM
Local storm report, Jul 18, 8:10 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
810 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL CLAY CITY 37.86N 83.93W
07/18/2007 E1.00 INCH POWELL KY FIRE DEPT/RESCUE
&&
JPSpecial weather statement, Jul 18, 8:12 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 812 PM EDT WED JUL 18 2007 KYZ044-190100- FLEMING- 812 PM EDT WED JUL 18 2007 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT WESTERN FLEMING COUNTY THROUGH 900 PM EDT WEDNESDAY EVENING... AT 812 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM COWAN TO 5 MILES SOUTHWEST OF COWAN TO 8 MILES WEST OF SHERBURNE...MOVING EAST AT 15 MPH. THE STORMS WILL BE NEAR ELIZAVILLE AROUND 825 PM EDT...PECKS RIDGE AROUND 830 PM EDT...SHERBURNE AROUND 835 PM EDT...TILTON AROUND 840 PM EDT...FLEMINGSBURG AROUND 845 PM EDT... RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. WJM
Local storm report, Jul 18, 8:18 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
818 PM EDT WED JUL 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL 2 NW STANTON 37.87N 83.88W
07/18/2007 M1.00 INCH POWELL KY NWS EMPLOYEE
QUARTER SIZE HAIL AND ESTIMATED 50 MPH WINDS. QUARTER
SIZE HAIL STARTED AT 807 PM AND ENDED AT 812 PM.
&&
WJMThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:59 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 46 min |
| Jul 19, 3:05 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.